Thunderstorm Wind, Allegheny
- When
- August 29, 7:48 PM EST
- Where
- Allegheny County, Munhall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.400, -79.917
Trees and power lines blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 29, 2:15 PM EST, 5 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT SUN AUG 29 2004 .AVIATION THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS AND SOUTHERN OHIO. ALL STORMS ARE MOVING NORTHEAST. THEY COULD LEAD TO SOME TEMPORARY MVFR CONDITIONS WHEN THEY GET CLOSE TO AN AIRPORT. THE NEXT WAVE SHOULD BE PUSHING INTO THE AROUND MIDNIGHT. THIS WILL BRING RAINSHOWERS THROUGH MORNING. THE ADDED LOW LEVEL MOISTURE SHOULD PROVIDE PATCHY FOG AROUND SUNRISE. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... THE FLOOD WATCH WILL BE EXTENDED UNTIL MONDAY MRNG AS SHRA/TSRA HAVE GOTTEN UNDRWAY WITH THE AFTERNOON HEATING AND ADVN OF WEAK SHRTWV IN SW FLOW. AIRMASS RMNS MOIST AS PER VARIOUS PARAMETERS AND WIND FIELD UNIDIRECTIONAL...SO THREAT OF +RA WARRANTS THE EXTENSION...ESPECIALLY OVER AREAS THAT WERE SOAKED DOWN YESTERDAY. THE CDFNT RMNS WELL TO THE WEST AND IS NOW PROJECTED FOR PASSAGE ON MONDAY. FEW SHRA MAY SURVIVE INTO MON EVE...BUT HAVE PERSISTED WITH THE DRY TREND INTO TUE. && .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... RIDGE EXPECTED TO REBUILD OVR THE ERN CONUS...SO DRY WEATHER TIL THE WEEKEND. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH FOR ZONE MDZ001 TIL 5 AM MONDAY. OH...FLOOD WATCH FOR ZONES OHZ039>041-048>050-057>059-068-069 TIL 5 AM MONDAY. PA...FLOOD WATCH FOR ZONES PAZ007>009-013>016-020-022-023- 029>032 TIL 5 AM MONDAY. WV...FLOOD WATCH FOR ZONES WVZ001>004-012-021>023-041 TIL 5 AM MONDAY. && AVIATION...66 SHORT TERM...15 LONG TERM...66
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 517 AM EDT SUN AUG 29 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-300917- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 517 AM EDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. WARM AND VERY HUMID AIRMASS REMAINS OVER OUR AREA. THUNDERSTORMS WITH HEAVY DOWNPOURS WILL BE COMMON TODAY. BE ALERT FOR RISING WATER AND NEVER DRIVE THROUGH FLOODED ROADS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 632 PM EDT SUN AUG 29 2004 MDZ001-OHZ049-050-059-069-PAZ029-031-032-WVZ002>004-012-021>023-041- 292325- BELMONT OH-BROOKE WV-FAYETTE PA-GARRETT MD-GREENE PA-HARRISON OH- JEFFERSON OH-MARION WV-MARSHALL WV-MONONGALIA WV-MONROE OH-OHIO WV- PRESTON WV-TUCKER WV-WASHINGTON PA-WETZEL WV- 632 PM EDT SUN AUG 29 2004 ...SCATTERED THUNDERSTORMS WERE MOVING ACROSS THE REGION... SCATTERED THUNDERSTORMS WERE MOVING TO THE NORTHEAST ABOUT 25 MPH ACROSS PARTS OF EAST-CENTRAL OHIO, AND NORTHERN WEST VIRGINIA. THE STORMS WITH THE HEAVIEST RAIN WERE IN MONROE COUNTY, OHIO, WETZEL COUNTY, WEST VIRGINIA, AND TUCKER COUNTY, WEST VIRGINIA. BE ALERT FOR A PERIOD OF VERY HEAVY RAIN OF UP TO ONE INCH. THERE WILL ALSO BE FREQUENT, DANGEROUS LIGHTNING, AND WIND GUSTS TO NEAR 30 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 701 PM EDT SUN AUG 29 2004 WVZ023-292355- PRESTON WV- 701 PM EDT SUN AUG 29 2004 ...STRONG THUNDERSTORM READY TO MOVE INTO PRESTON COUNTY WEST VIRGINIA... A STRONG THUNDERSTORM WILL MOVE ACROSS THE PRESTON COUNTY LINE NEAR SCOTCH HILL AND EVANSVILLE. THE STORM WAS MOVING THE NORTHEAST ABOUT 20 MPH. THE STORM WILL PRODUCE VERY HEAVY RAINFALL OF UP TO AN INCH, FREQUENT DANGEROUS LIGHTNING, WIND GUSTS TO NEAR 35 MPH AND SMALL HAIL. WATER WILL COLLECT RAPIDLY ON ROADS AND LOW LYING AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 720 PM EDT SUN AUG 29 2004 PAZ021-029-031-300015- ALLEGHENY PA-GREENE PA-WASHINGTON PA- 720 PM EDT SUN AUG 29 2004 ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN WERE OVER PARTS OF WASHINGTON AND GREENE COUNTIES... THUNDERSTORMS PRODUCING RAINFALL RATES UP TO AN INCH AND A HALF AN HOUR WERE MOVING ACROSS PARTS OF WASHINGTON COUNTY NEAR THE TOWNS OF BUFFALO AND RURAL VALLEY. MORE SCATTERED STORMS WERE OVER GREENE COUNTY NEAR MAJORSVILLE. THE STORMS WERE MOVING TO THE NORTHEAST ABOUT 25 MPH. THEY COULD CROSS INTO ALLEGHENY COUNTY AROUND BRIDGEVILLE BY 745 PM AND THEN SPREAD NORTHEAST. BE ALERT FOR VERY HEAVY RAIN, FREQUENT, DANGEROUS LIGHTNING AND WIND GUSTS TO NEAR 30 MPH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
745 PM EDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL RIVESVILLE 39.53N 80.12W
08/29/2004 0.75 INCH MARION WV SKYWARN SPOTTER
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 806 PM EDT SUN AUG 29 2004 WVZ022-300103- MONONGALIA WV- 806 PM EDT SUN AUG 29 2004 ...STRONG THUNDERSTORM MOVING THROUGH MONONGALIA COUNTY... A STRONG THUNDERSTORM WITH VERY HEAVY RAIN WAS OVER SOUTHERN MONONGALIA COUNTY NEAR FORT GRAND. IT WAS MOVING TO THE NORTHEAST ABOUT 25 MPH. IT COULD MOVE TO MORGANTOWN BY 830 PM. BE ALERT FOR VERY HEAVY RAIN OF UP TO AN INCH, FREQUENT DANGEROUS LIGHTNING, SMALL HAIL AND WINDS GUSTING TO NEAR 30 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 830 PM EDT SUN AUG 29 2004 PAZ021-300326- ALLEGHENY PA- 830 PM EDT SUN AUG 29 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING THROUGH ALLEGHENY COUNTY... SHOWERS AND THUNDERSTORMS WERE SCATTERED ACROSS ALLEGHENY COUNTY. THE MOST ACTIVE STORM WAS TO THE EAST OF BRIDGEVILLE AND MOVING NORTHEAST ABOUT 25 MPH. THIS STORM COULD AFFECT WHITEHALL, HAYS, AND WHITAKER BY 900 PM. BE ON THE ALERT FOR VERY HEAVY RAIN OF UP TO AN INCH, FREQUENT, DANGEROUS LIGHTNING, SMALL HAIL AND WINDS GUSTING TO ABOUT 30 MPH.
The Pittsburgh radar (KPBZ), 29 km away, was scanning. The volume nearest the first event began at 00:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418488.